Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Norman, OK

March 3, 20254 counties in Oklahoma; Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 3, 2025, 10:12 PM CST for 4 counties in Oklahoma; Hardeman County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2025, 10:12 PM CST (04:12 UTC)
Expired
Mar 3, 2025, 11:00 PM CST
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 61 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:33 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 5:42 PM CST, 4 hours 30 minutes earlier. Its key messages:

  • Updated at 518 PM CST Mon Mar 3 2025
  • Severe storms likely late tonight into Tuesday morning.
  • Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
  • Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 3, 5:42 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
542 PM CST Mon Mar 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 518 PM CST Mon Mar 3 2025

- Severe storms likely late tonight into Tuesday morning.

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 249 PM CST Mon Mar 3 2025

Thunderstorms and severe storms are likely late this evening and
overnight. The overall scenario still looks the same with the
expectation that a line of storms will develop quickly late this
evening, most likely around 10 PM or 11 PM across western Oklahoma
and into western north Texas. This line will advance eastward with
overnight with the potential of severe thunderstorms, mainly
strong thunderstorm winds and the potential of quarters to golf
ball size hail. As the SPC discussed in their late morning update
to the convective outlook, higher surface moisture is spreading
north into the area which can contribute to increased low-level
instability which led to the upgrade to Enhanced Risk of severe
storms overnight.

Initially, the projected orientation of the line of storms is not
ideal for QLCS (quasi- linear convective system) tornadoes, but
there is definite potential for the line to become better oriented
to the wind shear vector with time and the low- level wind shear
is still sufficient that we will be watching for the potential of
QLCS tornadoes as the line advances east. It will be good for
people to have multiple ways to receive weather warnings overnight
while they sleep.

The line of storms will likely be exiting the area around or a
little after sunrise.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 249 PM CST Mon Mar 3 2025

As the storm system that is responsible for tonight's storms moves
toward the area, a surface low deepens to below 990 mb and moves
across Kansas or northern Oklahoma. Very strong winds are expected
Tuesday in response to the increasing pressure gradient over the
area with the deepening surface low. We will keep the High Wind
Watch in the west right now as the wind gusts in the forecast
grids are expected to be near 50 knots, and will let the overnight
shift decide if a High Wind Warning or Wind Advisory is most
appropriate for Tuesday. Farther east, we have expanded the Wind
Advisory that is out to include all of the forecast area that is
not in the High Wind Watch.

With the strong winds, wildfire weather conditions will be
elevated, but will also be moderated by (a) that forecast
relative humidity is not expected to be too low (generally the
afternoon minimum RH is forecast to be above 30 percent), and (b)
any wetting rains from the overnight squall line to make
vegetation and fuels less prone to easily burn. Given the
expectations of where rain is most likely overnight, the area of
concern for fire weather conditions Tuesday afternoon would
primarily be across far western sections of Oklahoma and north
Texas where the potential of storms is lower Monday night/Tuesday
morning.

As moisture wraps around the storm system, there will be the
potential of some showers across northern Oklahoma on Tuesday
afternoon, but these should be relatively light.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 259 AM CST Mon Mar 3 2025

At least elevated fire weather conditions will remain possible
through the end of the week. Cooler temperatures (50s and 60s) are
expected into the weekend, with precipitation chances returning
early in the weekend.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 518 PM CST Mon Mar 3 2025

Stratus will maintain IFR conditions across terminals KOKC & KOUN
through 07Z with ceilings finally improving to VFR conditions by
20Z. MVFR conditions currently across terminals KPNC, KSWO, and
KDUA are expected to lower to IFR conditions by 03Z and not
improve to VFR conditions until 15Z. All of our remaining
terminals across western Oklahoma and northern Texas will remain
under VFR conditions at least through 02Z as KLAW & KSPS will
reduce to MVFR to near IFR conditions. A large synoptic storms
system will be moving through tonight eventually pushing a strong
cold front & dryline across our area affecting all terminals. The
timing of the storms would be between 05-12Z with a potential of
severe storms with large hail, damaging winds, and a potential of
a tornado. Will see visibilities briefly reduce in heavy rain
should any storm cells pass over our terminals. After 18Z, the
cold front will be pushing through veering winds out of the
northwest behind the front. Expect very windy conditions behind
the front across all our terminals with sustained wind speeds at
25-35 kts and 35-55 kt gusts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  34  52 /  90  30  20   0
Hobart OK         43  60  33  57 /  80  20   0   0
Wichita Falls TX  49  64  37  59 /  90  10   0   0
Gage OK           38  54  28  55 /  30  30  10   0
Ponca City OK     51  64  32  51 /  90  40  50   0
Durant OK         55  67  38  55 / 100  70   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Watch from Tuesday morning through Tuesday evening for
     OKZ004-005-009-010-014>016-021-022-033>038-044.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.

TX...High Wind Watch from Tuesday morning through Tuesday evening for
     TXZ083>089.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     TXZ090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...68

In the hours before

Local storm report, Mar 3, 9:52 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
952 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Hail             2 N Moorewood           35.77N 99.36W
03/03/2025  E1.00 Inch       Custer             OK   Emergency Mngr

&&

JP
Local storm report, Mar 3, 9:53 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
953 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Hail             6 S Hammon              35.55N 99.38W
03/03/2025  E1.00 Inch       Roger Mills        OK   Emergency Mngr

&&

JP
Special weather statement, Mar 3, 9:55 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
955 PM CST Mon Mar 3 2025

OKZ033>036-TXZ083-040430-
Harmon OK-Kiowa OK-Greer OK-Jackson OK-Hardeman TX-
955 PM CST Mon Mar 3 2025

...Strong thunderstorms will impact portions of west central Jackson,
northwestern Kiowa, Harmon, Greer and northwestern Hardeman Counties
through 1030 PM CST...

At 955 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Willow to 7 miles north of
Kirkland. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brinkman, Willow, Gould, Hollis, Mangum, Vinson, McKnight, McQueen,
and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3483 10000 3503 9986 3503 9978 3512 9978
      3512 9920 3442 9985 3441 10000
TIME...MOT...LOC 0355Z 276DEG 20KT 3511 9957 3450 10008

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Meister

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita52 min
Mar 3, 9:44 PM CSTSevere Thunderstorm WarningOUNMajor, Woods, Woodward31 min
Mar 3, 9:55 PM CSTSpecial Weather StatementOUNGreer, Harmon35 min
Mar 3, 10:10 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita50 min
Mar 3, 10:15 PM CSTSpecial Weather StatementOUNAlfalfa, Dewey, Major30 min
Mar 3, 10:31 PM CSTTornado WarningOUNBlaine, Custer, Dewey44 min
Mar 3, 10:32 PM CSTTornado WarningOUNCuster, Washita28 min
Mar 3, 10:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more50 min
Mar 3, 11:07 PM CSTTornado WarningOUNBlaine, Kingfisher23 min
Mar 3, 11:23 PM CSTSpecial Weather StatementOUNGarfield37 min
Mar 3, 11:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Garfield, Kingfisher, Major30 min
Mar 3, 11:45 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more45 min
Mar 3, 11:58 PM CSTSpecial Weather StatementOUNKay, Kingfisher, Noble32 min
Mar 4, 12:29 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kiowa, Washita19 min
Mar 4, 12:30 AM CSTSpecial Weather StatementOUNKingfisher, Noble30 min
Mar 4, 12:49 AM CSTSpecial Weather StatementOUNCaddo, Canadian, Grady26 min
Mar 4, 12:59 AM CSTSpecial Weather StatementOUNKingfisher, Logan, Noble31 min
Mar 4, 1:13 AM CSTSpecial Weather StatementOUNCanadian, Grady32 min
Mar 4, 1:29 AM CSTSpecial Weather StatementOUNLogan, Noble31 min
Mar 4, 1:32 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more22 hr
Mar 4, 1:46 AM CSTSpecial Weather StatementOUNOklahoma29 min
Mar 4, 1:53 AM CSTSpecial Weather StatementOUNPayne37 min
Mar 4, 2:09 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma36 min
Mar 4, 2:29 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 2:43 AM CSTSpecial Weather StatementOUNLincoln17 min
Mar 4, 2:57 AM CSTSpecial Weather StatementOUNJefferson33 min
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens43 min
Mar 4, 3:58 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens47 min
Mar 4, 4:42 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more48 min
Mar 4, 4:59 AM CSTTornado WarningOUNJohnston, Murray, Pontotoc31 min
Mar 4, 5:13 AM CSTTornado WarningOUNPontotoc32 min
Mar 4, 5:17 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more43 min
Mar 4, 5:30 AM CSTTornado WarningOUNHughes30 min
Mar 4, 5:44 AM CSTSpecial Weather StatementOUNAtoka, Bryan31 min
Mar 4, 5:48 AM CSTTornado WarningOUNHughes27 min
Mar 4, 5:50 AM CSTTornado WarningOUNAtoka, Coal25 min
Mar 4, 5:53 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes52 min
Mar 4, 6:04 AM CSTTornado WarningOUNAtoka26 min
Mar 4, 6:12 AM CSTTornado WarningOUNAtoka18 min
Mar 4, 6:23 AM CSTTornado WarningOUNAtoka22 min
Mar 4, 2:31 AM CSTSpecial Weather StatementOUNClay29 min
Mar 4, 3:09 AM CSTSevere Thunderstorm WarningOUNClay36 min
Mar 4, 3:30 AM CSTSevere Thunderstorm WarningOUNClay30 min
Mar 4, 4:14 AM CSTSpecial Weather StatementOUNClay16 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.